KAMEL AJLOUNI, M.D.; WILLIAM L. MILLMAN, M.D.; JOSEPH A. LIBNOCH, M.D.; GEORGE B. THEIL, M.D., F.A.C.P.
To the editor: Recent reports of hyperphosphatemia and hypocalcemia as a complication of antileukemic therapy in children (1-3) have prompted us to report this occurrence in a 33-year-old man with an acute myeloproliferative disorder.
He presented initially with severe hypercalcemia, which required repeated courses of mithramycin therapy until the hematological disorder was diagnosed. Prednisone therapy was then started in a dose of 120 mg per day, which had no effect on the serum calcium or phosphorus concentrations. After 3 days of prednisone therapy, thioguanine (25 mg/kg body weight) and cytosine arabinoside (3.0 mg/kg body weight) were added. Sixteen hours later
Learn more about subscription options.
Register Now for a free account.
AJLOUNI K, MILLMAN WL, LIBNOCH JA, THEIL GB. Hyperphosphatemia and Hypocalcemia in Myeloproliferative Disorder. Ann Intern Med. 1974;81:119–120. doi: 10.7326/0003-4819-81-1-119
Download citation file:
Published: Ann Intern Med. 1974;81(1):119-120.
Endocrine and Metabolism, Fluid and Electrolyte Disorders, Nephrology.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only